Alert archive / New Jersey / Flood Watches in 2024
Flood Watch 11, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flood watch at Aug 17, 2024, 3:26 PM EDT for 10 counties in Pennsylvania; 12 counties in New Jersey; New Castle County, Delaware. It took effect at Aug 18, 2024, 2:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2024, 3:26 PM EDT (19:26 UTC)
- In effect from
- Aug 18, 2024, 2:00 AM EDT
- Expired
- Aug 19, 2024, 12:51 AM EDT
- In force
- 23 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Flood severity
- None
All 23 counties
New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 73 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451
WGUS61 KPHI 171926
FFAPHI
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mount Holly NJ
326 PM EDT Sat Aug 17 2024
DEZ001-NJZ001-007>010-012-013-015>019-PAZ060>062-070-071-101>106-
180730-
/O.NEW.KPHI.FA.A.0011.240818T0600Z-240819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-Northwestern
Burlington-Berks-Lehigh-Northampton-Delaware-Philadelphia-Western
Chester-Eastern Chester-Western Montgomery-Eastern Montgomery-
Upper Bucks-Lower Bucks-
Including the cities of Somerville, Honey Brook, Mount Holly,
Allentown, Kennett Square, Pottstown, West Chester, Lansdale,
Perkasie, Norristown, Camden, Oxford, Wilmington, Glassboro,
Collegeville, Media, Reading, Freehold, Easton, Philadelphia, New
Brunswick, Washington, Morristown, Flemington, Bethlehem,
Moorestown, Chalfont, Doylestown, Morrisville, Cherry Hill,
Newton, Trenton, and Pennsville
326 PM EDT Sat Aug 17 2024
...FLOOD WATCH IN EFFECT FROM 2 AM EDT SUNDAY THROUGH LATE SUNDAY
NIGHT...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...Portions of northern Delaware, including the following
area, New Castle, New Jersey, including the following areas,
Camden, Gloucester, Hunterdon, Mercer, Middlesex, Morris,
Northwestern Burlington, Salem, Somerset, Sussex, Warren and
Western Monmouth, and Pennsylvania, including the following areas,
Berks, Delaware, Eastern Chester, Eastern Montgomery, Lehigh,
Lower Bucks, Northampton, Philadelphia, Upper Bucks, Western
Chester and Western Montgomery.
* WHEN...From 2 AM EDT Sunday through late Sunday night.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- Heavy rain and thunderstorms associated with an approaching
cold front will produce widespread rainfall amounts of 1 to 3
inches with locally higher amounts of 4 inches or more
possible.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
MJL3 follow-up statements
958
WGUS61 KPHI 180607
FFAPHI
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mount Holly NJ
207 AM EDT Sun Aug 18 2024
PAZ054-055-181815-
/O.EXA.KPHI.FA.A.0011.000000T0000Z-240819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carbon-Monroe-
Including the cities of Stroudsburg and Jim Thorpe
207 AM EDT Sun Aug 18 2024
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...A portion of northeast Pennsylvania, including the
following counties, Carbon and Monroe.
* WHEN...Through late tonight.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- Heavy rain and thunderstorms associated with an approaching
cold front will produce widespread rainfall amounts of 1 to 3
inches with locally higher amounts of 4 inches or more
possible.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
DEZ001-NJZ001-007>010-012-013-015>019-PAZ060>062-070-071-101>106-
181815-
/O.CON.KPHI.FA.A.0011.000000T0000Z-240819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-Northwestern
Burlington-Berks-Lehigh-Northampton-Delaware-Philadelphia-Western
Chester-Eastern Chester-Western Montgomery-Eastern Montgomery-
Upper Bucks-Lower Bucks-
Including the cities of Doylestown, Oxford, Pottstown,
Somerville, Pennsville, Trenton, Easton, Allentown, Cherry Hill,
Chalfont, Honey Brook, Reading, Newton, Lansdale, Philadelphia,
Freehold, Morristown, Perkasie, Kennett Square, Glassboro, New
Brunswick, Morrisville, Norristown, Washington, Media, Mount
Holly, Wilmington, West Chester, Camden, Flemington,
Collegeville, Moorestown, and Bethlehem
207 AM EDT Sun Aug 18 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of northern Delaware, including the following
area, New Castle, New Jersey, including the following areas,
Camden, Gloucester, Hunterdon, Mercer, Middlesex, Morris,
Northwestern Burlington, Salem, Somerset, Sussex, Warren and
Western Monmouth, and Pennsylvania, including the following areas,
Berks, Delaware, Eastern Chester, Eastern Montgomery, Lehigh,
Lower Bucks, Northampton, Philadelphia, Upper Bucks, Western
Chester and Western Montgomery.
* WHEN...Through late tonight.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- Heavy rain and thunderstorms associated with an approaching
cold front will produce widespread rainfall amounts of 1 to 3
inches with locally higher amounts of 4 inches or more
possible.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
RCM687
WGUS61 KPHI 181724
FFAPHI
Flood Watch
National Weather Service Mount Holly NJ
124 PM EDT Sun Aug 18 2024
DEZ001-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-070-071-
101>106-190600-
/O.CON.KPHI.FA.A.0011.000000T0000Z-240819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-Northwestern
Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Chalfont, Morrisville, West Chester,
Doylestown, Honey Brook, Camden, Allentown, Lansdale, Bethlehem,
Cherry Hill, Morristown, Glassboro, Somerville, Jim Thorpe,
Trenton, New Brunswick, Media, Kennett Square, Norristown,
Newton, Mount Holly, Philadelphia, Pottstown, Moorestown,
Collegeville, Freehold, Pennsville, Wilmington, Reading, Oxford,
Flemington, Stroudsburg, Easton, Washington, and Perkasie
124 PM EDT Sun Aug 18 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of northern Delaware, including the following
area, New Castle, New Jersey, including the following areas,
Camden, Gloucester, Hunterdon, Mercer, Middlesex, Morris,
Northwestern Burlington, Salem, Somerset, Sussex, Warren and
Western Monmouth, and Pennsylvania, including the following areas,
Berks, Carbon, Delaware, Eastern Chester, Eastern Montgomery,
Lehigh, Lower Bucks, Monroe, Northampton, Philadelphia, Upper
Bucks, Western Chester and Western Montgomery.
* WHEN...Through late tonight.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- Heavy rain and thunderstorms associated with an approaching
cold front will produce widespread rainfall amounts of 1 to 3
inches with locally higher amounts of 4 inches or more
possible.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
Robertson072 WGUS61 KPHI 190451 FFAPHI Flood Watch National Weather Service Mount Holly NJ 1251 AM EDT Mon Aug 19 2024 DEZ001-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-070-071- 101>106-190600- /O.CAN.KPHI.FA.A.0011.000000T0000Z-240819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Mount Holly, Flemington, Pottstown, Glassboro, Moorestown, Doylestown, Morrisville, Cherry Hill, West Chester, Pennsville, Lansdale, Philadelphia, Chalfont, Freehold, Bethlehem, Honey Brook, Media, Reading, Camden, Somerville, Perkasie, Trenton, Washington, Allentown, Stroudsburg, Wilmington, Oxford, Kennett Square, Newton, Morristown, Norristown, Collegeville, Jim Thorpe, New Brunswick, and Easton 1251 AM EDT Mon Aug 19 2024 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of northern Delaware, including the following area, New Castle, New Jersey, including the following areas, Camden, Gloucester, Hunterdon, Mercer, Middlesex, Morris, Northwestern Burlington, Salem, Somerset, Sussex, Warren and Western Monmouth, and Pennsylvania, including the following areas, Berks, Carbon, Delaware, Eastern Chester, Eastern Montgomery, Lehigh, Lower Bucks, Monroe, Northampton, Philadelphia, Upper Bucks, Western Chester and Western Montgomery. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ RCM
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at Aug 17, 1:40 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 17, 1:40 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
140 PM EDT Sat Aug 17 2024
.SYNOPSIS...
Low pressure over the Great Lakes will slowly track east and
drag a cold front towards the region over the weekend. The cold
front eventually crosses through the area on Monday while high
pressure builds in from the northwest. Another cold front may
pass through on Tuesday before high pressure dominates through
the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
130 PM update...Showers remain isolated to scattered early this
afternoon. Our next batch of heavier showers and storms will
likely develop later this afternoon and evening.
Previous discussion...Low pressure passing over the Great Lakes
will help nudge a warm front to our west slowly into the region
today and tonight while Hurricane Ernesto passes well off the
coast. Passing upper level vorticity maxima will pass repeatedly
through today and tonight, with one passing early this morning,
another late today and at least one more later tonight. These
will work to be a focus for shower and storm activity as
moisture gradually builds across the region with increasing
southerly flow. That said, the relatively slow advection of the
truly tropical air into the region likely means today and
tonight's activity will not be quite as significant as Sunday's,
but locally heavy rain still will be a concern. For this
morning, initial activity moving into the stable air mass should
mostly dissipate as it crosses our region, so have likely POPS
far west and much much lower to nil near the coast. As the
second vort max moves in this evening, expect a relatively
similar pattern, but as moisture and instability will be nudging
northeastward by then with the slowly moving warm front, expect
better coverage across the region, still more west than east
however. This gradient finally diminishes overnight as the warm
front pushes well into the region and we should have relatively
widespread showers and a few thunderstorms for the overnight. As
mentioned however, with limited instability today into tonight,
expect severe risk to be minimized, and as we've just come out
of a week of dry weather, we shouldn't be too quick to flood in
most of the region (aside from anything heavy in the urban
corridor). As suggested, while showers will cross the region
several times through tonight, especially west of I-95, they
won't be continuous, and even areas west may have a significant
portion of the day which turns out dry and not too bad. Highs
mostly in the lower 80s, cooler than yesterday due to the cloud
cover, and west of I-95 the clouds may even cap temps into the
upper 70s. Lows tonight 60s and low 70s.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
The short term period as a whole will be quite unsettled with
some dry periods in between. Low pressure centered over the
Great Lakes will continue to work its way east as a cold front
extends southward towards the Appalachian region. Over time, a
secondary area of low pressure develops along the cold front on
Sunday before the cold front crosses through the area on Monday.
This initial front will clear the area by Monday night with a
secondary front passing through on Tuesday.
In terms of details regarding the period...Sunday and Sunday
night should be the most active day of the period. Moisture
advection increases from south to north as a warm front lifts
north across the area early Sunday morning. Will have to watch
this front closely...as you can never trust a warm front this
time of year. In addition, the pressure gradient also
strengthens due to the developing low along the approaching
front. Dew points will rise into the low to mid 70s as PWATs
surge over 2.0 inches. With limited sunshine present during the
afternoon, temps are expected to only top out in the upper 70s
to mid 80s. So, while instability does not look all impressive
with CAPE values in the 1000-1500 J/kg range, effective bulk
shear around 30 kt and lapse rates around 6.0- 6.5C/km, there
should be at least some isolated areas of organized convection
around the area Sunday afternoon and evening. As a result, the
Storm Prediction Center continues to outlook much of the area in
a Marginal Risk (Level 1/5) for severe weather with the Poconos
and northern New Jersey in just a general risk for thunder. The
primary threat continues to be damaging wind gusts in any
organized convection. Latest CAM guidance suggests this
potential may be from Philadelphia on south. In addition to the
severe threat, periods of heavy rain are likely due to the
moisture loaded atmospheric profiles which may result in flash
flooding, so the Weather Prediction Center has outlooked the
majority of the region in a Slight Risk (Level 2/4) for
excessive rainfall.
For Monday and Tuesday...Another round of convection is
possible in the afternoon on Monday as the primary cold front
crosses through the region. This front should clear the area by
Monday night so any activity should wane thereafter. Conditions
should generally improve for the most part however, yet another
round of showers and storms will be possible later Tuesday
associated with a secondary front. This will be much more
isolated compared to the previous two days with the best chance
occuring across northeast PA and northern NJ. Temps will be
mostly in the upper 70s to mid 80s on Monday, with most locales
remaining in the 70s on Tuesday.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
The name of the game for the long term period will be "High and
Dry". After the secondary front crosses through the region on
Tuesday, high pressure will begin to build in from the north and
west by Tuesday night. High pressure will then move overhead on
Thursday and offshore by the start of next weekend. With the
area being located within the base of the upper trough for much
of the week, this will yield an extended period for sensible and
seasonably cool weather. It will feel much more like mid-late
September compared to mid-late August -- so a taste of Autumn is
on the way. Temperatures for much of the week will be in the
70s to around 80 degrees with much more comfortable levels of
humidity.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of today (through 00Z)...Times of sub-VFR conditions
possible as showers and storms arrive from the west in the
morning and become more numerous through the mid/late afternoon
into the early evening hours. VCSH all day western terminals,
holding off until later eastern terminals. Chance of TSRA also
increasing during the afternoon, especially western terminals.
Some locally heavy rainfall possible. MVFR ceilings developing
early afternoon for RDG/ABE. Moderate confidence overall, low
confidence in details
Tonight...Sub-VFR with increasing odds of IFR cigs later at
night in SHRA, TSRA, fog, and stratus. Locally heavy rain
Saturday evening. Low confidence.
Outlook...
Sunday through Sunday night...Periods of sub-VFR likely with
several chances for showers and thunderstorms. Locally heavy
rain and gusty winds possible. Patchy fog at night.
Monday through Tuesday...Generally VFR expected with a chance
of sub- VFR conditions each afternoon. Chance of showers and
thunderstorms.
Tuesday night through Wednesday...VFR. No significant weather
expected.
&&
.MARINE...
Small Craft Advisory in effect for the ocean for today and
tonight as seas build to 5 to 7 feet due to larger swells from
distant Hurricane Ernesto. Sub-SCA conditions expected for
Delaware Bay. VSBY restrictions in showers and thunderstorms in
the afternoon and at night.
Outlook...
Sunday through Monday...A SCA is in effect for all Atlantic
coastal waters due to seas around 5-7 feet. Locally gusty winds
are possible with showers and thunderstorms likely. For the
Delaware Bay, conditions should remain below SCA thresholds, so
no marine headlines are warranted at this time.
Monday night...The SCA on the Atlantic coastal waters may need
to be extended through Monday night due to lingering seas in
excess of 5 feet. Otherwise, no marine headlines are expected
for the Delaware Bay.
Tuesday through Wednesday...Sub-SCA conditions expected for
both the Atlantic coastal waters and the Delaware Bay.
Rip Currents...
Large swells originating from Hurricane Ernesto will propagate
toward our region through the weekend and potentially into the
early portion of the week.
For Today...South-southeast winds around 10-20 mph. Breaking
waves between 4-7 feet possible with a 13 to 15 second period.
As a result, have maintained a HIGH risk for the development of
dangerous rip currents for the Jersey Shore and Delaware
Beaches.
For Sunday...South-southeast winds around 10-20mph. Breaking
waves between 4-7 feet possible with a 11 to 13 second period.
As a result, have maintained a HIGH risk for dangerous rip
currents for both the Jersey Shore and Delaware Beaches.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.TIDES/COASTAL FLOODING...
With long period swells and rough seas/surf expected to arrive
this weekend from distant Hurricane Ernesto coinciding with an
approaching full moon on Monday, areas of spotty minor to minor
coastal flooding is anticipated to develop along the Atlantic
coasts of New Jersey and Delaware, Delaware Bay, and the tidal
Delaware River. The primary high tide cycles of impact will be
evening to nighttime high tides, beginning tonight in the most
vulnerable areas. As long period swells persist and astronomical
high tides increase Sunday and Monday, more widespread minor
coastal flooding is forecast with the evening to nighttime high
tides those days.
Anyone with interests in these areas that are susceptible to
minor coastal flooding should monitor the latest forecasts and
remain alert for any advisories that may be issued in future
updates as confidence in the forecast increases.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Advisory from 10 PM this evening to 3 AM EDT
Sunday for PAZ070-071.
NJ...Coastal Flood Advisory from 8 PM this evening to midnight EDT
tonight for NJZ016.
Coastal Flood Advisory from 5 PM this afternoon to 11 PM EDT
this evening for NJZ021.
High Risk for Rip Currents through Sunday evening for NJZ014-
024>026.
Coastal Flood Advisory from 10 PM this evening to 3 AM EDT
Sunday for NJZ017-018.
DE...Coastal Flood Advisory from 8 PM this evening to midnight EDT
tonight for DEZ001.
Coastal Flood Advisory from 5 PM this afternoon to 11 PM EDT
this evening for DEZ002.
High Risk for Rip Currents through Sunday evening for DEZ004.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT Monday for ANZ450>455.
&&
SYNOPSIS...DeSilva/MPS/RCM
NEAR TERM...Fitzsimmons/MJL/RCM
SHORT TERM...DeSilva/MPS
LONG TERM...DeSilva
AVIATION...DeSilva/MJL/RCM
MARINE...DeSilva/RCM
TIDES/COASTAL FLOODING...The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:01 AM EDT | Coastal Flood Advisory | PHI | Bucks, Delaware, Philadelphia | 70 hr |
| Aug 17, 3:40 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Middlesex, Monmouth, Ocean | 57 hr |
Nearby
Flood Watches in New Jersey, 2024Flood Watches in Pennsylvania, 2024Flood Watches in Delaware, 2024Every flood watch in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.